MY NEW MEDICAL REGIMEN

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 462
   Posted 1/11/2006 2:55 PM (GMT -7)   
  Saw my pdoc today.   If you read my other post in "Anxiety & Panic"--I have gotten off EffexorXR- thank God!    My last day was past Saturday.  Aside from a "spacey" feeling & lightheadedness...w the help of valium, Benedryl & people here at HW---I'm off Effexor.
 
  Pdoc has suggested I stay off any anti-depressant at this stage.    Wants me to go up to 100mg of Seroquel at nite (from 75mg)---& as my therapist wanted me on another Mood stabilizer---she gave me a choice between...Lithium or Neurontin.   I chose Neurontin (much better tolerated--less toxic)-   My pdoc went along with me on this--saying he's had success w Neurontin & he agreed--very few side effects.  I'll be taking 100 mg    Twice daily.    
 
  I still take my Valium (10 mg/day)---& Omega 3 fish oils---2,500mg/day.
 
  That's it!!!   Feel much better that I'm off Effexor----& content that I do not have to take Lithium----so, any feedback is appreciated. 
 
  Anyone else here in BP---on Seroquel and/or Neurontin??     Any positive feed back about Neurontin?   Thanks--God Bless--Robert    

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 1/11/2006 5:20 PM (GMT -7)   
Hi Robert
I haven't been on either one but I was on effexor xr for about two weeks and bailed out of that quick. Way too many side effects for me.
I'm glad you feel so positive about your treatment. I've had lithium and I didn't care for it. I don't believe I'll try it again. It's good that there is an alternative. I really haven't heard much about Neurontin, but I'll be interested in the feedback you get. My ins. won't pay for the med that I was on so I may have to switch as well.
Take care and God Bless
Ellie

Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 462
   Posted 1/11/2006 6:13 PM (GMT -7)   
  Thank you Ellie--  I'm fortunate that both my therapist & pdoc believe in using as small a dose as possible & the most mild meds.    ESP. for me--as ...1) I am very sensitive to meds!   2) My "situation" that triggered my BP episode----was not seeing a very loving child any more. ( I DO hope to see him again----my wife--Therapist & pdoc all say this beautiful, loving young boy ---7 yrs old at the time--has NOT forgotten me---his mom getting involved w "unsavory" people---i spoke out to the young mother's mom---& she "got even" w me----by cutting off all contact---since 2000---5 yrs....ANYWAY---pdoc said i have "reactive depression" ---to a situation!!!    So, he feels an anti-depressant is not right for me-----but mood stabilizers do help.      So...in summing up-----glad i'm off Effexor (or as some people call it---"Effixor")---Thank God i was on LOWEST dose---37.5 mg----HOW people can take upwards of 200mg.....blows my mind---& how they get off of it...must be terrible!!    HOPING....& PRAYING......the Neurontin helps---Seroquel great for sleep.    God bless.....without His help....i don't know where i'd be.    Prayers & Blessings--Robert

colleen3
New Member


Date Joined Jul 2004
Total Posts : 19
   Posted 1/11/2006 6:39 PM (GMT -7)   
Hi Wotan,

I am glad you are feeling better and happy with your new medicine. I have a curious question for you if you don't mind. I have not posted here for a while, because thank goodness I have not experienced any anxiety for over one year. Prior to this good time I struggled with anxiety for approx. 3 years.

I credit my breakthrough to Effexor, I am therefore curious about your experience with this med. You seemed to be really excited to be off it. This med has been my saviour, I have been on it for approx. 2.5 yrs./ 37.5 per day, I felt better within two days of starting this med. And (knock on wood) I have experienced little/no side effects.

I also had a successful time with CBT, too, but I don't want to go off my med yet, my doc. does not want me to go off yet either. I think I was suffering from depression for about 3 to 5 yrs before my anxiety was diagosned. My doc thinks that it will take my brain a bit longer to get back to normal functioning.

just curious about your experience, with effexor

Take care,

Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 462
   Posted 1/12/2006 7:08 PM (GMT -7)   
  Hi Colleen-  
Your post was interesting.   I am sure Effexor is an excellent medication for some.     We are all different & our bodies react differently.     My problems w Effexor were two. (First of all--you--like I---are on the minimum dose--so i had no problem getting off---but those on higher doses 225mg- or 300mg---have told horror stories getting off Effexor.)     My problem is #1) It made me feel agitated---excitable---edgy---& as my pdoc said---even regular SSRI (Zoloft-Paxil) would be the same way.        Also, I'd wake up at nite---even w Seroquel....very "agitated"!!     Now--after being off it 5 days (since Saturday)--I'm already feeling more relaxed (I'm bipolar 2---& any anti-depressant must be used w caution in BP patients--but my depression was soo bad!!!--THAT'S why i mentioned the "incident"...or .."trigger" of my depression.......as the pdoc said----"You're depression is due to an incident that you can IDENTIFY!!!.......it's not that i have an "endogenous Depression"   (No specific incident that patient can identify)----Also, the fear of getting off of it was bothering me---but, now that I'm off of it--I'm OK  (also, for me & many men.....anti-depressants....SSRI...& SSNRIs....create problems sexually---loss of libido..impotence--etc)
 
   So, Colleen...it's an individual matter...if it's helping you-that's great---I'm sure Effexor has helped millions of people--for me-----it not only did not help---it exacerbated by anxiety (by the way...what is CBT?? Thanks)---get back---hope my response was helpful----Kindest regards--Robert   

SMSIRL
Veteran Member


Date Joined Aug 2005
Total Posts : 1061
   Posted 1/12/2006 8:10 PM (GMT -7)   
Many drugs have what are called paradoxical reactions. That is in some people they produce the very symptoms they normally treat. Fopr example a drug with a great capacity to reduce anxiety will in some produce anxiety. So, one should never be unsettled by reports that counter ones positive experiences - it is normal!

JenMcD
Regular Member


Date Joined Dec 2005
Total Posts : 42
   Posted 1/15/2006 6:25 PM (GMT -7)   
I was on Effexor for about 3 months, 75mg was my highest dose. It just didn't work for me. I found weaning off was easy, but I hadn't been on it that long either. I too have heard the horror stories (I had a bad withdrawal from Paxil the first go around, so I understand the withdrawal horrors first hand). I take Seroquel at night to help me sleep - to calm down the noises in my head, so to speak. I was taking 50mg but am going to ask pdoc this week if I can up that to 75mg because it works better.

My neuro had me on Neurontin (gabapentin) as needed for migraines. It didn't work for me so I'm now on Lyrica. Still titrating to target dose. I am on Lamictal for my mood stabilizor and I love it. I feel more stable than I have in years.

Take care and good luck with Neurotin.

-Jen
Dx: BPII (and everything that comes along with it), Chronic Migraines
Current Rx: Lamictal, Paxil, Lyrica, Seroquel (prn), Xanax (prn), NuvaRing
Past Rx: Prozac, Paxil/CR, Lexapro, Cymbalta, Ambien, Wellbutrin XL, Effexor/XR, Topamax, Neurontin, Trazadone, Klonopin, array of triptans (allergic) and lots of pain meds

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 11:09 AM (GMT -7)
There are a total of 2,733,559 posts in 301,134 threads.
View Active Threads


Who's Online
This forum has 151272 registered members. Please welcome our newest member, Toto'surprise.
343 Guest(s), 12 Registered Member(s) are currently online.  Details
BensonHill, tickbite666, Bucko, Serenity Now, mpost, Toto'surprise, ChickNorris, WORLD HEALING, Bobby Mac, Namie, peanut307, Traveler


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer